Top
10
Doctor insights on: Can Antibiotics Make You Depressed

Share
1

1
Can antibiotics make you depressed?

Can antibiotics make you depressed?

Yes antibiotic si: There are two ways: fluoroquinolone like Levaquin and Cipro (ciprofloxacin) can cause depression and psychotic reactions. If you have a severe infection, the killing of bacteria cause release of cytokines which make you feel ill which is similar to depression. These can also be life saving meds, discuss problems with your prescriber. ...Read more

Dr. Pamela Pappas
4,494 doctors shared insights

Depression (Definition)

Depression is a mood disorder that can affect behavior and emotions. Symptoms of depression include feeling down most of the time, losing interest in previously enjoyable activities, increase or decrease in appetite or weight, sleeping more or less, becoming easily agitated or lethargic, feeling worthless, feeling guilty, having difficulty concentrating, thinking more about death and dying. Depression can sometimes result in suicidal thoughts and plans. In this case, emergent ...Read more


2

2
Can antibiotics worsen symptoms of depression?

Can antibiotics worsen symptoms of depression?

Antibiotics: Some do, as direct effect on energy level, or through interfering with potency of antidepressants being prescribed, or the infection process itself can add to symptoms. ...Read more

3

3
Could antibiotics be causing my depression and lack of energy?

Not likely: It is possible. If you have been taking antibiotics for an extended period of time i would consider that a dysbiosis , and possible yeast of fungal infection might be a possibility. Probiotic should be taken(at a different time of day than antibiotics) if you are on antibiotics to prevent a dysbiosis and possible yeast /fungal overgrowth. ...Read more

4

4
My dr is having me stop my celexa (citalopram) for 10 days because of an antibiotic im on. Will my depression/anxiety increase? Will i withdraw? Im scared.

My dr is having me stop my celexa (citalopram) for 10 days because of an antibiotic im on. Will my depression/anxiety increase? Will i withdraw? Im scared.

Possibly: Yes, you could have withdrawal symptoms by suddenly stopping celexa, (citalopram) and your depression symptoms could increase. Hoping you also have a psychiatrist, and can discuss this directly with him or her -- it seems a bad idea to cold-turkey an ssri. If your primary care doctor is concerned about the antibiotic effects with celexa, (citalopram) could s/he not simply reduce the dose rather than stop it altogether? ...Read more

6

6
Every time a UTI is coming on I get dizzy, chills, headaches and depression. Will have to see urologist as they are reoccurring after antibiotics :( ?

Every time a UTI is coming on I get dizzy, chills, headaches and depression. Will have to see urologist as they are reoccurring after antibiotics :( ?

Yes, you need to see: a urologist who will perform the necessary procedures & tests to examine your bladder, kidneys & their connections & your kidney functions. He'll also check for chronic or recurrent reflux of infected urine up to your kidneys. You may need long-term prophylactic antibiotics. ...Read more

See 1 more doctor answer
7

7
Could antibiotic: Minomycin (in Australia), or minocycline hydrochloride, (prescribed as 3 month course - acne) cause suicidal tendencies/ depression?

Could antibiotic: Minomycin (in Australia), or minocycline hydrochloride, (prescribed as 3 month course - acne) cause suicidal tendencies/ depression?

Not likely, but: There've been some reported mood change effects - not common and severity is not mentioned. If you have a tendency toward this sort of intense depression, it might be wise to avoid this elective medication in favor of an alternative approach. Only you and your doctor know how crucial acne Tx is for you. One ting that may help is knowing it's not a meaningful depression - just short-term chemistry. ...Read more

9

9
Continuous increased intraocular pressure that seemingly evolved from an eye injury - walks and talks like glaucoma but less likely as she's 26y.....?

Continuous increased intraocular pressure that seemingly evolved from an eye injury - walks and talks like glaucoma but less likely as she's 26y.....?

Glaucoma: Isn't just increased intra ocular pressure, it is also affection of optic nerve leading to visual field loss, unfortunately it goes unnoticed till visual field is significantly compromised. Age doesn't preclude glaucoma given the history of trauma, kindly keep the follow up with the ophthalmologist, keep taking your eye drops as prescribed and check visual field regularly, together with OP ...Read more

See 2 more doctor answers
10

10
18 year-old female with past pseudotumor cerebri and shunt placement, but now has intractable daily headache, emotional lability, slow cognition.....?

18 year-old female with past pseudotumor cerebri and shunt placement, but now has intractable daily headache, emotional lability, slow cognition.....?

See your Dr: With your history of a shunt and new onset of headaches, lability, and slow cognition, I would recommend that you be seen by a Dr as soon as possible. If you are unable to get hold of your Dr right away, then go to the ER. ...Read more

See 2 more doctor answers
Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


Dr. Caroline Cribari
550 doctors shared insights

Melancholia (Definition)

This is an old term for depression or dysthymia (mildly low mood), from the belief that it was caused by excess ...Read more